# SDR 96FDEA01586

- Difficulty date: October 18, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N492FE
- Make and model: Boeing 727227
- Aircraft serial: 21530
- System (JASC): 2120 · Air Distribution System
- Part: Air Distr
- Condition: Odor
- Location: Cargo Compt
- Stage of operation: UK
- Nature of condition: B
- Precautionary procedure: A, G

## Discrepancy

FAINT SMELL IN CABIN BECAME A VERY HEAVY PAINT SMELL, SO MUCH SO THAT NORMAL BREATHING IN CARGO AREA WAS DIFFICULT.  PAINT SMELL WAS VERY NOTICEABLE IN COCKPIT.  DONNED OXYGEN AND DIVERTED TO TYS.  SOURCE OF HEAVY SMELL SEEMED TO BE EMANATING FROM NORMAL CARGO CANS.  GROUND CREW COMMENTED ON STRENGTH OF ODORS WHEN FIRST ENTERING THE AIRCRAFT.  THE FUMES DID NOT COME FROM THE DANGEROUS GOODS.  WET INK ON PAMPHLETS IN 3R AND 4 CAUSED THE ODOR.  THESE WERE DOWN LOADED AND SHIPPED VIA GROUND TO DESTINATION.
